Discussions that mention kytril

Cancer: Breast board


i'm truly sorry for what you are going through ...

ACT is a very effective regime for breast cancer, and it's considered as the standard of care for bc.

Well, my mother had a variation of this regime, AC only, no taxol.

I will be honest with you, but i need you to believe me also.

OK, AC was relatively bad for my mother. It exausted her. Bad nausea, weakness and fatigue. Hair loss took place about 2 weeks after the first round.

The severety of symptoms was changing. It was uncommon for my mother.

The first round was very bad for her. Then it went down in the second, third, fourth. When she had her fifth round, it became more difficult for her. Following the seventh round she got a very bad cold, and she is still suffering even after having her last 8th round.

MOST of patients don't get severe side effects. They get mild nausea and fatigue that can be treated with rest. Many patients continued to lead normal lifes and work full-time jobs, i got this information from a neighbor breast cancer forum.

I admit, my mother was unlucky, but that was uncommon.

If you are diabetec, then you need to watch for your blood sugar levels following each round. Chemo got my mother's BS crazy following each round (she is type-2 diabetec). She is hypertensive also, but chemo didn't mess with her blood pressure, so i guess it has no effect on it.

And yes, my mother refused to take cortisone, to treat the nausea, and i assume that this was a main cause for her severe side effects. Because MANY ladies found it helpful. She thinks cortisone is bad. Your onc will probably prescribe it for you, it's called dexomentha(something) (i'm sure i got the spelling wrong, it's a steroid anyway). He/she will probably prescribe Kytril, an anti chemo-induced nausea. It didn't help my mother. They will also give you anti-nausea solutions through infusion. That might help.

You might hate water, pretty normal. It will probably be tasting bad. But the key answer: drink and pee.

You might also get a strange appetite, pretty normal also. You might start eating food you never liked.

You really want to stay away from sick people. This is no joke. Chemo will make you weak. My mother WBC sometime was 1.9 (normal 4-10). This is when she got the cold.

This is what came to my mind this time, and if you have any question i will be more than glad to answer you.

Again, sorry for your recent dx.

And yes, i have no experience about the wigs, but just an idea: many ladies found it helpful to shave their hair right off after chemo. I'm sorry but you almost will lose your hair. ACT is a well-known drug that causes hair loss.

My best regards,